Pfizer Recalls Effexor Antidepressant

Published 03/07 2014 12:21PM

Updated 05/14 2014 11:52AM

March 7, 2014 -- Pfizer Inc. has issued a recall for the antidepressant Effexor (venlafaxine HCI), because it may have been contaminated with a heart drug.

Interaction between the two could be fatal.

The recall affects one lot of 30-count Effexor XR (venlafaxine HCI) 150-mg extended-release capsules, one lot of 90-count Effexor XR (venlafaxine HCl) 150-mg extended-release capsules, and one lot of 90-count Greenstone LLC-branded venlafaxine HCl 150-mg extended-release capsules.

Pfizer says one bottle of Effexor XR contained a single capsule of Tikosyn (dofetilide), a medication used to treat atrial fibrillation.

Pfizer says it is not likely other bottles are contaminated. It issued the recall as a precaution.

Patients should watch for signs of abnormal heartbeat and tell their doctor or hospital if they experience any of the following:

  • feel faint
  • become dizzy
  • have a fast heartbeat

This recall involves Pfizer lot numbers V130142 and V130140, which both expire in October 2015, and Greenstone lot number V130014, which expires in August 2015.

Patients with questions regarding the return of a product should call Stericycle at 1-888-345-0481 (Monday to Friday, 8 a.m. to 5 p.m. ET). Patients with questions regarding this recall can call Pfizer Medical Information at 1-800-438-1985 (Monday to Thursday, 9 a.m. to 8 p.m. ET, or Friday, 9 a.m. to 5 p.m. ET).

Patients should contact their doctor or health care professional if they've had any problems that may be related to taking this drug.

Reactions or problems should be reported to the FDA's MedWatch Adverse Event Reporting Program online.

Copyright 2015 Nexstar Broadcasting, Inc. All rights reserved. This material may not be published, broadcast, rewritten, or redistributed.

Featured Coupon


Featured Business